Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 29, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 26, 1995, 8:23 AM CDT for Caddo County, Canadian County, Grady County, Oklahoma. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 1995, 8:23 AM CDT (13:23 UTC)
- Expired
- May 26, 1995, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Caddo County, OK, Canadian County, OK, Grady County, OK
The radar
The Norman radar (KTLX), 74 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 261326
FFWOKC
OKC017-051-015-261630-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
823 AM CDT FRI MAY 26 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS EXTENDED THE
FLASH FLOOD WARNING UNTIL 1130 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
SOUTHERN CANADIAN AND NORTHERN GRADY
IN SOUTHWESTERN OKLAHOMA
CADDO
INCLUDING THE FOLLOWING LOCATIONS
ALBERT...BINGER...COGAR...GRACEMONT...LOOKEBA...MINCO...
MUSTANG...NILES...TUTTLE...UNION CITY AND YUKON
ALTHOUGH HEAVY RAINFALL HAS ENDED ACROSS CANADIAN...GRADY AND CADDO
COUNTIES...FLOODING WILL LIKELY CONTINUE FOR SEVERAL MORE HOURS ALONG
SMALL STREAMS AND CREEKS IN THE AREA...ESPECIALLY ALONG SUGAR CREEK
IN CADDO COUNTY AND ALONG MUSTANG CREEK IN CANADIAN COUNTY. PERSONS
LIVING OR TRAVELING NEAR THESE CREEKS SHOULD BE PREPARED FOR
FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER. THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
LAT...LON 3520 9766 3519 9794 351>4 9845 3541 9860
3550 9805 3557 9766What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 26, 4:22 AM CDT, 4 hours 1 minute earlier.
Area forecast discussion, May 26, 4:22 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 407 AM CDT FRI MAY 26 1995 BUSY MRNG WITH TSTMS OVR MUCH OF THE FA. FNTL BNDRY STILL TO THE SOUTH OF THE FA AND SHUD BEGIN TO LIFT SLOWLY NWD TODAY. WDSPRD TSTMS N OF THE SFC FNT THIS MRNG IN AREA OF WAA. EXPECT THIS TO CONT TODAY AS FNTL BNDRY GRDLY LIFTS NWD. S/W OVR SRN CA SHOWS UP WELL WV SAT IMAGERY. PREFER AVN MOVEMNT OF THIS S/W THROUGH THE SRN ROCKIES TODAY AND INTO THE PLAINS TONIGHT. EXPECT ANOTHER ROUND OF TSTMS TO DVLP TO THE WEST THIS AFTN AND EVENING AND SPREAD OVER THE AREA AS S/W MOVS IN AND LO LVL FLO BCMS MORE SLY AND LO LVL MOISTR INCREASES. ON SAT MAIN ACTION SHIFTS INTO CNTRL AND ERN ZONES AS DRY LINE/SFC FNT MOVE EWD. GUIDANCE TMPS LOOK A LTL HI TODAY WITH SFC FNT SLO TO MOVE NWD AND WILL UNDERCUT ACCORDINGLY. FCSTID=02 HBR 73 63 84 59 / 60 60 20 10 OKC 72 63 82 59 / 60 50 20 10 SPS 75 66 88 61 / 50 50 20 10 GAG 68 58 82 52 / 60 60 10 10 PNC 69 63 82 57 / 60 50 20 10 DUA 80 68 84 64 / 40 30 30 20 .OKC...NONE. .TX...NONE.
In the hours before
Special weather statement, May 26, 6:54 AM CDT, 1 hour 29 minutes before
OKZ004>053-TXZ083>090-261800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 630 AM CDT FRI MAY 26 1995 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS MAINLY TONIGHT OVER WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS. THE AREA IS GENERALLY WEST OF A LINE FROM CHEROKEE OKLAHOMA TO HENRIETTA TEXAS. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT FOR PORTIONS OF CENTRAL AND SOUTHERN OKLAHOMA EAST OF THE MODERATE RISK AREA AND WEST OF A PONCA CITY TO HOLDENVILLE TO CLAYTON LINE. A WARM FRONT EXTENDED FROM A LOW IN SOUTHWEST TEXAS NORTHEASTWARD INTO NORTHEAST TEXAS THIS MORNING. TO THE NORTH OF THE WARM FRONT A RELATIVELY SHALLOW LAYER OF COOL AIR REMAINED OVER MUCH OF OKLAHOMA AND WESTERN PARTS OF NORTH TEXAS. ABOVE THIS SHALLOW COOL AIRMASS SOUTHERLY WINDS ARE BRINGING WARM MOIST NORTHWARD. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY AS THE WARM MOIST AIR RIDES UP OVER THE SHALLOW COOL AIRMASS. ALTHOUGH THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL...SOME OF THESE THUNDERSTORMS COULD PRODUCE LARGE HAIL. AN UPPER LEVEL STORM SYSTEM OVER THE SOUTHWEST U.S. WILL MOVE NORTHEASTWARD TODAY AND TONIGHT. AS THIS SYSTEM APPROACHES THE WARM FRONT IS EXPECTED TO LIFT NORTHWARD ALLOWING WARMER AND MORE UNSTABLE AIR TO SPREAD NORTHWARD OVER THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE DRY LINE IN WEST TEXAS THIS AFTERNOON AND MOVE INTO WESTERN SECTIONS OF OKLAHOMA AND NORTH TEXAS LATE THIS AFTERNOON TONIGHT. WIND PROFILES WILL BE FAVORABLE FOR SUPERCELL DEVELOPMENT IN THE MODERATE RISK AREA LATE THIS AFTERNOON AND TONIGHT. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE. SPOTTER GROUPS IN THE RISK AREA SHOULD STAY INFORMED ON THE LATEST WEATHER CONDITIONS AND FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. 02
Local storm report, May 26, 8:06 AM CDT, 17 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
800 AM CDT FRI MAY 26 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
740 AM MINCO
5/26/95 N. GRADY OK WATER COVERS US HWY 81
SOUTH OF MINCO
745 AM NORMAN
5/26/95 CLEVELAND OK WATER COVERS ROAD TO LEVEL
OF AUTO HEADLIGHTS AT
INTERSECTION OF LINDSEY
AND ELM STREETS
WATER RUNNING OVER BRIDGE
AT ROCK CREEK ROAD
BZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:29 PM CDT | Flash Flood Warning | OUN | Bryan | 3 hr |
| May 25, 11:23 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 52 min |
| May 26, 5:30 AM CDT | Flash Flood Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| May 26, 5:30 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| May 26, 7:18 AM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 3 hr |
| May 26, 7:18 AM CDT | Flash Flood Warning | OUN | Lincoln | 3 hr |
| May 26, 8:01 AM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| May 26, 5:56 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Washita | 64 min |
| May 26, 6:19 PM CDT | Tornado Warning | OUN | Washita | 31 min |
| May 26, 6:19 PM CDT | Tornado Warning | OUN | Custer | 41 min |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.